Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Character theory and rooted maps in an orientable surface of given genus: face-colored maps


Authors: D. M. Jackson and T. I. Visentin
Journal: Trans. Amer. Math. Soc. 322 (1990), 365-376
MSC: Primary 05C30; Secondary 05C10, 20C15
DOI: https://doi.org/10.1090/S0002-9947-1990-1012516-6
MathSciNet review: 1012516
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The character theoretic approach [5] to the enumeration of rooted maps in an orientable surface of arbitrary genus is extended to $ 2$-face-colorable rooted maps. In particular, we show that there exists, for each genus, a correspondence between the set of $ 2$-colored triangulations and a set of $ 2$-colored rooted maps of all lower genera with a distinguished subset of vertices.


References [Enhancements On Off] (What's this?)

  • [1] D. Arquès, Hypercartes pointées sur le tore: décompositions et dénombrements, J. Combinatorial Theory Ser. B 84 (1987), 275-286. MR 916372 (88k:05097)
  • [2] R. Cori, Un code pour les graphes plainaires et ses applications, Thèse de Doctorat, Paris, 1973.
  • [3] J. L. Gross and T. W. Tucker, Topological graph theory, Wiley Interscience, New York, 1987. MR 898434 (88h:05034)
  • [4] D. M. Jackson, Some combinatorial problems associated with products of conjugacy classes of the symmetric group, J. Combinatorial Theory Ser. A 49 (1988), 363-369. MR 964394 (89k:05009)
  • [5] D. M. Jackson and T. I. Visentin, A character theoretic approach to embeddings of rooted maps in an orientable surface of given genus, Trans. Amer. Math. Soc. 322 (1990), 343-363. MR 1012517 (91b:05093)
  • [6] I. G. Macdonald, Symmetric functions and Hall polynomials, Clarendon Press, Oxford, 1979. MR 553598 (84g:05003)
  • [7] J.-P. Serre, Linear representations of finite groups, Springer-Verlag, New York, 1977. MR 0450380 (56:8675)
  • [8] W. T. Tutte, A census of slicings, Canad. J. Math. 14 (1962), 708-722. MR 0142470 (26:39)
  • [9] -, A census of planar maps, Canad. J. Math. 15 (1963), 249-271. MR 0146823 (26:4343)
  • [10] T. R. S. Walsh, Hypermaps versus bipartite maps, J. Combinatorial Theory Ser. B 18 (1975), 155-163. MR 0360328 (50:12778)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05C30, 05C10, 20C15

Retrieve articles in all journals with MSC: 05C30, 05C10, 20C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-1012516-6
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society